I have a supply of Avinza from an earlier trial when it was used in addition to short-acting norco 10/325. For one reason or another--I cannot recall--I stopped using it. But now, with exacerbated pain, I am thinking of putting myself back on until I can see my doctor in 10 days. Shouldn't this be ok if it was, once before?
23 Oct 2010
Hi Astrid311, As long as you remember that Avinza is an extended release opiate that is taken once every 24 hours, it should be ok, but you really should check with your doctor just to be sure. Your instructions will be based on strength, and and your tolerance level. How long ago was it that you stopped using the Avinza? Do you remember how much you took? Since these are leftovers, you need to check on the expiration date of the pills. That should be on the label. I'm hoping these are still in the prescription bottle you had when you were taking them because it gives all the information you need to take them safely. If you just have leftover pills out of a bottle, you would do well by throwing them out. It can be dangerous to take pills that are this strong without having the information that you will need on the bottle, including the expiration date (which is very important).
My guy has been taking Avinza for several years, and he started out on a very low dose and then worked up to the strength he is on now. This also is important because you don't want to start out on too high a strength if you haven't taken it in awhile. Also, have you been taking the Norco or any other pain reliever since you stopped taking Avinza? Once again important, having to do with what strength you should start out with. As I said, if you know the answers to all these questions I just shot at you (sorry about that), it should be ok, but if you don't have all of that information or have any questions about any of what I said, just give your doctor a call and check to make sure that it is still safe for you to take now, or you can come back here and there are many of us who can guide you too. The people here are a very intelligent, and caring group and if you need any more advice or have any more questions of your own, we can help you if you need it. All you need to do is come back and either post another question or comment on the answer I or others gave you, and someone will get to you soon. You know, one more thing. You said you have worsening pain. Is this condition a chronic one that you will need to have medication for on an ongoing long term basis, or are you planning a short lived use of the Avinza until your pain is controlled? You might want to think about this as it should be a consideration in taking any pain medication. They are addicting and that is something to think about, especially depending on your age. Of course most pain meds are addicting, but they have a purpose in our lives. Learning to live with chronic pain is not easy and if it is a long term or permanent medical problem, starting out with a low dose and slowly working up as needed is the only way it should be done. If you start out too high, as your tolerance increases, you will reach the maximum strength in a shorter time, insuring that your pain will be harder to control as it progresses. I wish you much luck and hope I have given you the information you need to make your decision. You will probably get more responses to your question than just mine. As I said, this is a really great group of people. They become family and friends quickly and all of them love to be able to help. It is an amazing group of intelligent and compassionate, caring people, and you can be assured that you will leave here with all of the information you need. And please come back and let us know what you decided to do, and how it is going. God bless... I am beanmarie... I am going to make you my friend, so that if you do have more questions, I will be notiied of anything you post, so that I can come and answer you. Take care
23 Oct 2010
Hi Astrid. Beanmarie gave you some excellent advice. From the way it sounds, you were on the Avinza in combination with the norco some time ago and haven't taken either med lately? If that's the right assumption, be very careful resuming the long acting medication. As already stated, it may be outdated, or too strong of a dose to start on. It depends on many factors as Beanmarie said. There are many "ifs" involved. A good place to start would maybe be the pharmacy where you had it filled. They could let you know if the med is too old or if it's still safe to use. I'm not familiar with Avinza. Is it a medication you can take half of and see how you respond to it? Be on the safe side and double check with the pharmacy and/or the doc who prescribed it. Hopefully, it's the same doc you will be seeing soon and will give you the go ahead to start taking it again. Good luck to you and I hope you find pain relief very soon.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I heard that the pharmacutical companies were pulling certain morphine drugs like Avinza and some others, but Im not sure what the names of the other ...
1 answer • 14 Dec 2009
She had been taking norco and fell many times, finally breaking her wrist. Hence the percocet. This works so much better but her family doctor wants ...
1 answer • 8 Jun 2011
I take Avinza 60mg at night for chronic debilitating pain (IC, Fibro, IBS, etc,). I had some leftover nucynta 100mg that my Urologist had prescribed ...
1 answer • 25 Aug 2011
this doesnt help. could it be that its just not strong enough compared compared to the 120 mg avinza? does anyonr know how to figure this out? thanks ...
2 answers • 12 Oct 2011
I went into my drawer where I keep all my medications and one was missing... my Avinza 120mg. I got this refilled on 2/29 and filled up my weekly ...
5 answers • 7 Mar 2012